MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-DP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.And the customer's allegation was confirmed.During the evaluation, it was determined, that due to a crack on control unit; water tightness was lost.Additionally, the evaluation revealed the following findings: due to a dent on suction tube in control unit; suction volume did not meet the standard value.Due to a dent on channel-tube; channel cleaning brush could not be inserted smoothly.Due to damage on objective lens; a foggy image occurred.Due to wear of angle wire; bending angle in the upward direction did not meet the standard value.Light-guide bundle was broken, adhesive around light guide lens was peeled, adhesive around objective lens was peeled, and connecting tube had a dent.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus, the tracheal intubation fiberscope exhibited air/water leakage, insufficient suction volume.There were no reports of patient harm or impact associated with this event.During inspection and testing of the returned device, the connecting tube had coating peeling.(1mm2 or more).This medical device report (mdr) is being submitted to capture the reportable malfunction found during device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the event was caused by stress from repeated use, external factors, or handling.The event can be detected by following the instructions for use which state: "[inspection of the endoscope] 3.Visually inspect the surface of the insertion tube for dents, bulges, swelling, peeling or other irregularities.4.Carefully run your fingertips over the entire length of the insertion tube.Inspect for any protruding objects or other irregularities (see figure 3.2)." olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16904397
Report Number9610595-2023-07304
Device Sequence Number6838573
Product Code EOQ
UDI-Device Identifier04953170136856
UDI-Public04953170136856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-DP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown